Turn on thread page Beta

Anti-depressants watch

Announcements
    • Thread Starter
    Offline

    14
    ReputationRep:
    Do they actually work? Has anyone had experience with taking them? Is there any other side effects? Any info would be useful.
    Offline

    0
    ReputationRep:
    they work, but side effects vary depending on age and how bad dpression is, etc. Somepeople handle them fine, others have an increased risk of self inflicting pain (mainly teenagers)
    Offline

    0
    ReputationRep:
    My folks both took seroxat when they split up. It's has 5,000 side effects that are far worse than the depression. :mad:
    • Thread Starter
    Offline

    14
    ReputationRep:
    (Original post by Lbar)
    My folks both took seroxat when they split up. It's has 5,000 side effects that are far worse than the depression. :mad:
    That doesn't sound too good :eek:
    Offline

    1
    ReputationRep:
    (Original post by NikNak)
    Do they actually work? Has anyone had experience with taking them? Is there any other side effects? Any info would be useful.
    Ish.
    They don't work perfectly, but they can help *at times*.

    I built up tolerance to Prozac after a couple of months and so had to be moved to another type, which I think was seroxat or the same family. That worked initially, but accentuated things when I was very bad, but most of the time was fine. Until the last couple of months that I took them, when the general impression of doctors was that they were actually making my depression worse so I stopped taking them. This resulted in a bit of an improvement, but it doesn't go away entirely, I rather suspect it never will.
    So apart from depression and suicidal tendancies I didn't get any side-effects from them...

    They should be fine as long as there are people to keep a eye on you around though.

    Alaric.
    • Thread Starter
    Offline

    14
    ReputationRep:
    (Original post by Alaric)
    Ish.
    They don't work perfectly, but they can help *at times*.

    I built up tolerance to Prozac after a couple of months and so had to be moved to another type, which I think was seroxat or the same family. That worked initially, but accentuated things when I was very bad, but most of the time was fine. Until the last couple of months that I took them, when the general impression of doctors was that they were actually making my depression worse so I stopped taking them. This resulted in a bit of an improvement, but it doesn't go away entirely, I rather suspect it never will.
    So apart from depression and suicidal tendancies I didn't get any side-effects from them...

    They should be fine as long as there are people to keep a eye on you around though.

    Alaric.
    Thanks for that Alaric!

    Well i'm not a 'naturally' depressed person. I have just had a lot of bad things happen in a long string that has continually gotten me down and I am finding it real hard to snap out of it. I am hoping that medication will help bring me back to normal long enough to get on top of things again.
    Offline

    1
    ReputationRep:
    I don't think it's very advisable to take the medication, even if you're going to only for a short amount of time to work things out. You may become dependant on drugs to help you get through every day. What's wrong? Would talking about it help?
    Offline

    1
    ReputationRep:
    (Original post by NikNak)
    Thanks for that Alaric!

    Well i'm not a 'naturally' depressed person. I have just had a lot of bad things happen in a long string that has continually gotten me down and I am finding it real hard to snap out of it. I am hoping that medication will help bring me back to normal long enough to get on top of things again.
    I wish you every success with your medication!

    Alaric.
    • Thread Starter
    Offline

    14
    ReputationRep:
    (Original post by G4ry)
    I don't think it's very advisable to take the medication, even if you're going to only for a short amount of time to work things out. You may become dependant on drugs to help you get through every day. What's wrong? Would talking about it help?
    Hi Gary,

    No I have been trying to overcome this for almost two years now without any success. If anything, things are getting worse. I have to give anti-depressants a shot.
    • Thread Starter
    Offline

    14
    ReputationRep:
    (Original post by Alaric)
    I wish you every success with your medication!

    Alaric.
    Thanks!
    Offline

    0
    ReputationRep:
    (Original post by NikNak)
    Thanks for that Alaric!

    Well i'm not a 'naturally' depressed person. I have just had a lot of bad things happen in a long string that has continually gotten me down and I am finding it real hard to snap out of it. I am hoping that medication will help bring me back to normal long enough to get on top of things again.
    Yes... all my best, although personaly i think that the best suggestion for you would be to be positively social. The best thing that happened to me was my girlfriend, and when she is being nice to me it makes me feel the happiest person on this earth
    Offline

    1
    ReputationRep:
    If you think drugs are the answer, then good luck. But i personally would never touch the stuff as i'd probably become dependant on it.
    Offline

    14
    ReputationRep:
    (Original post by Lbar)
    My folks both took seroxat when they split up. It's has 5,000 side effects that are far worse than the depression. :mad:
    Isn't that the stuff that makes people totally suicidal?
    • Thread Starter
    Offline

    14
    ReputationRep:
    (Original post by thefish_uk)
    Isn't that the stuff that makes people totally suicidal?
    Anti-depressants that make you feel suicidal? Doesn't sound very encouraging to me.
    Offline

    0
    ReputationRep:
    (Original post by thefish_uk)
    Isn't that the stuff that makes people totally suicidal?
    Something that has helped some ppl i know (one who tried to commit suicide) is having a goal - something you really really want out of life and focusing on that - it may help to take your mind of dome of the things that are making you depressed. Fair enough, you may already have tried this, but I just thought i'd suggest it as it's helped some of my friends through a lot. People I know who are on anti-depressents have not coped so well, but i guess it's different for different people.
    Good Luck anyway, and I hope you start feeling happier soon.

    Love Katie
    xxx
    Offline

    14
    ReputationRep:
    (Original post by NikNak)
    Anti-depressants that make you feel suicidal? Doesn't sound very encouraging to me.
    Can cause people to have biiiig mental problems, apparently. And just go totally mad sometimes and try and kill people. I think that's the stuff anyway.
    Offline

    0
    ReputationRep:
    (Original post by thefish_uk)
    Can cause people to have biiiig mental problems, apparently. And just go totally mad sometimes and try and kill people. I think that's the stuff anyway.
    fish man, shush, that happens to teenagers that are perscribed high dosages, everything for mental helath problems has side effects very few as dramatic as that
    • Thread Starter
    Offline

    14
    ReputationRep:
    (Original post by Tinykates)
    Something that has helped some ppl i know (one who tried to commit suicide) is having a goal - something you really really want out of life and focusing on that - it may help to take your mind of dome of the things that are making you depressed. Fair enough, you may already have tried this, but I just thought i'd suggest it as it's helped some of my friends through a lot. People I know who are on anti-depressents have not coped so well, but i guess it's different for different people.
    Good Luck anyway, and I hope you start feeling happier soon.

    Love Katie
    xxx
    Thanks Katie for your help Katie! I need to have a think about it.
    Offline

    0
    ReputationRep:
    (Original post by bougeoursie_Roo)
    fish man, shush, that happens to teenagers that are perscribed high dosages, everything for mental helath problems has side effects very few as dramatic as that
    your name looks like mine from far
    Offline

    0
    ReputationRep:
    (Original post by boygenious)
    your name looks like mine from far
    sorry... but mine has a space and has depicts me as a capitalist destruvtor of society, urs is just nice
 
 
 
Poll
Brexit: Given the chance now, would you vote leave or remain?
Useful resources

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.